Search results

Clinical Neuroscience

MARCH 30, 2006

[THE USE OF INTRAVENOUS IMMUNGLOBULIN IN THE TREATMENT OF AUTOIMMUNE NEUROMUSCULAR DISEASES]

MOLNÁR Mária Judit

[Intravenous immunglobulin given in autoimmune neuromuscular disorders modulates the immune system by complex actions, including, 1. the modification of the expression and function of Fc receptors, 2. interference with the activation of the complement and the cytokine network, 3. neutralisation of antiidiotypic antibodies, 4. effects on the activation, differentiation and effector functions of the T and B cells. Controlled trials have shown that intravenous immunglobulin is effective as first-line therapy in patients with Guillain-Barré syndrome and multifocal motor neuropathy. In case of steroid resistance or coexisting diabetes mellitus, intravenous immunglobulin can be the first line therapy in chronic inflammatory demyelinating polyneuropathy as well. As an alternative therapy it can be a second-line choice in dermatomyositis, myasthenia gravis, Lambert-Eaton myasthenic syndrome, and stiff person syndrome. While it has a remarkably good safety record for long term administration the following side effects have been observed: headache, skin rash, thromboembolic events and renal tubular necrosis. In some disorders, the appropriate dose and frequency of infusions that maintain a satisfactory therapeutic response is well defined on the basis of data of evidencebased medicine, whereas in others it still remains to be defined. For the analysis of pharmacoeconomical aspects and the mechanism(s) of response differences in the same disease categories, further studies are necessary.]

Lege Artis Medicinae

APRIL 20, 2005

[RARE ASSOCIATION OF HODGKIN’S LYMPHOMA, GRAVES’ DISEASE AND MYASTHENIA GRAVIS]

RESS Zsuzsa, MEKKEL Gabriella, ILLÉS Árpád

[INTRODUCTION - In some cases other diseases associate with Hodgkin’s lymphoma, when it is diagnosed or relapses. Association of Hodgkin’s lymphoma with Graves’ disease and myasthenia gravis in one patient has not yet been reported in the literature. CASE REPORT - We report on a young female patient who had suffered from Hodgkin’s lymphoma since 1996. He had received polychemotherapy and mantle field irradiation previously. After treatment, complete remission was stated in 2000. Then she was treated because of Graves’ disease. In 2001 she complained of dysarthria, dysphagia, ptosis and diplopia. Thorough examinations proved myasthenia gravis. Considering the progression plasmapheresis was administered several times with cyclophosphamide and intravenous immunglobulin, besides conservative therapy. Recently she is euthyroid state, Hodgkin’s disease is in remission and her only complaint is dysarthria. CONCLUSION - The importance of this case on one hand is the rare association of these diseases, on the other is that Graves’ disease and myasthenia gravis occurred during in the remission of Hodgkin’s disease. Causal relation is not unambiguous but the role of disturbed immunregulation caused by Hodgkin’s lymphoma or the irradiation of the neck region can also contribute to it. The pure coincidental occurrence of Hodgkin lymphoma, Graves’ disease and myasthenia gravis is highly unlikely.]